Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 147, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 10, 2008, 6:39 PM EDT for Mercer County, Monroe County, West Virginia; Craig County, Giles County, Virginia. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2008, 6:39 PM EDT (22:39 UTC)
- Expired
- Jun 10, 2008, 7:40 PM EDT
- In force
- 61 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Craig County, VA, Giles County, VA, Mercer County, WV, Monroe County, WV
The radar
The Roanoke radar (KFCX), 55 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 6:58 PM EDT | HAIL 0.88 | 3 Ene Pearisburg, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 3:06 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 102239
SVRRNK
VAC045-071-WVC055-063-110000-
/O.NEW.KRNK.SV.W.0147.080610T2239Z-080611T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
639 PM EDT TUE JUN 10 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GILES COUNTY IN SOUTHWEST VIRGINIA
WESTERN CRAIG COUNTY IN SOUTHWEST VIRGINIA
SOUTHEASTERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
MONROE COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 800 PM EDT.
* AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WAITEVILLE...OR 9 MILES SOUTHEAST OF UNION...AND MOVING NORTHEAST
AT 24 MPH.
* LOCATIONS IMPACTED INCLUDE...
WAITEVILLE...
GAP MILLS...
CRAIG SPRINGS...
PAINT BANK...
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3755 8020 3746 8015 3739 8045 3732 8042
3731 8044 3727 8071 3732 8093 3766 8061
3769 8049 3769 8043 3771 8041
TIME...MOT...LOC 2239Z 245DEG 21KT 3748 8044
$$
JDS3 follow-up statements
000
WWUS51 KRNK 102253
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
653 PM EDT TUE JUN 10 2008
VAC045-071-WVC055-063-110000-
/O.CON.KRNK.SV.W.0147.000000T0000Z-080611T0000Z/
GILES VA-CRAIG VA-MERCER WV-MONROE WV-
653 PM EDT TUE JUN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR MONROE...SOUTHEASTERN MERCER...WESTERN CRAIG AND NORTHERN GILES
COUNTIES...
AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PEARISBURG TO MAGGIE...OR
ALONG A LINE EXTENDING FROM PEARISBURG TO SINKING CREEK...MOVING
NORTHEAST AT 24 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LINDSIDE...INTERIOR...RAINES CORNER...KIRE...CRAIG SPRINGS...
ZENITH...LAUREL BRANCH...UNION...PICKAWAY...WAITEVILLE...HOLLYWOOD...
GAP MILLS...MONCOVE LAKE STATE PARK AND PAINT BANK.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3755 8020 3746 8015 3739 8045 3732 8042
3731 8044 3727 8071 3732 8093 3766 8061
3769 8049 3769 8043 3771 8041
TIME...MOT...LOC 2253Z 245DEG 21KT 3736 8072 3743 8034
$$
JDS000
WWUS51 KRNK 102324
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
725 PM EDT TUE JUN 10 2008
WVC055-102335-
/O.CAN.KRNK.SV.W.0147.000000T0000Z-080611T0000Z/
MERCER WV-
725 PM EDT TUE JUN 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MERCER COUNTY IS
CANCELLED...
LAT...LON 3755 8020 3746 8015 3739 8045 3732 8042
3731 8045 3727 8071 3731 8090 3734 8085
3735 8085 3736 8086 3759 8051 3766 8034
TIME...MOT...LOC 2325Z 245DEG 21KT 3744 8051 3751 8013
$$
VAC045-071-WVC063-110000-
/O.CON.KRNK.SV.W.0147.000000T0000Z-080611T0000Z/
GILES VA-CRAIG VA-MONROE WV-
725 PM EDT TUE JUN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EASTERN MONROE...WESTERN CRAIG AND NORTHERN GILES COUNTIES...
AT 723 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM KIRE TO 8
MILES EAST OF CRAIG SPRINGS...OR ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF MOUNTAIN LAKE TO NEW CASTLE...MOVING NORTHEAST AT 24 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAUREL
BRANCH...WAITEVILLE...HOLLYWOOD...GAP MILLS...MONCOVE LAKE STATE PARK
AND PAINT BANK.
LAT...LON 3755 8020 3746 8015 3739 8045 3732 8042
3731 8045 3727 8071 3731 8090 3734 8085
3735 8085 3736 8086 3759 8051 3766 8034
TIME...MOT...LOC 2325Z 245DEG 21KT 3744 8051 3751 8013
$$000
WWUS51 KRNK 102340
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
740 PM EDT TUE JUN 10 2008
VAC045-071-WVC063-102350-
/O.CAN.KRNK.SV.W.0147.000000T0000Z-080611T0000Z/
GILES VA-CRAIG VA-MONROE WV-
740 PM EDT TUE JUN 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE...WESTERN CRAIG
AND NORTHERN GILES COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3755 8020 3746 8015 3739 8045 3732 8042
3731 8045 3727 8071 3731 8090 3734 8085
3735 8085 3736 8086 3759 8051 3766 8034
TIME...MOT...LOC 2340Z 245DEG 21KT 3748 8041 3755 8003
$$
JDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:35 PM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 10, 2:35 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 235 PM EDT TUE JUN 10 2008 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE SLOWLY THROUGH THE AREA TONIGHT...AND THEN STALL ACROSS NORTH CAROLINA WEDNESDAY. THE FRONT WILL LIFT NORTH ACROSS THE REGION THURSDAY. SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS AHEAD OF THE FRONT THIS AFTERNOON AND EVENING...WITH THE BEST COVERAGE IN THE MOUNTAINS. TEMPERATURES WILL BE A BIT COOLER TODAY WITH INCREASING CLOUDS IN THE AFTERNOON. && .NEAR TERM /THROUGH WEDNESDAY/... THUNDERSTORMS WILL DEVELOP BETWEEN 18-21Z ALONG THE COLD FRONT COMING OUT OF THE OHIO VALLEY AND ALONG THE LEE TROF EAST OF THE BLUE RIDGE. THROUGH 21Z THE BEST COVERAGE OF STORMS IS EXPECTED TO BE IN THE MOUNTAINS THEN AFTER 00Z THE FOCUS WILL SHIFT TO EAST OF THE BLUE RIDGE. SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING WITH SURFACE CAPE VALUES BETWEEN 1600-2400 J/KG AND ATMOSPHERIC MOISTURE IS ABUNDANT. HAIL AND DAMAGING WINDS ARE POSSIBLE WITH ANYONE STORM...HEAVY DOWNPOURS COULD ALSO LEAD TO LOCALIZED FLOODING. THE WEAK COLD FRONT SHOULD CLEAR THE AREA AROUND MIDNIGHT...WITH A POSSIBLE ISOLATED SHOWER LINGERING THROUGH THE MORNING ALONG THE VA/NC BORDER. THROUGH THE DAY WEDNESDAY...THETA-E BOUNDARY DRAPED ACROSS THE AREA AND WITH AFTERNOON HEATING AND SOUTHEAST FLOW...CONVECTION IS POSSIBLE IN NORTHWESTERN NORTH CAROLINA LATE MORNING THEN SPREADS ACROSS THE SOUTHERN CWA THROUGH THE AFTERNOON. DRIER STABLE AIR TO THE NORTH (LWB-ROA-LYH) SHOULD KEEP CONVECTION SUPPRESSED. ANOTHER MUGGY NIGHT IS ON TAP FOR TONIGHT. WITH A CHANGE IN AIR MASS TOMORROW...TEMPERATURES WILL LOWER INTO THE 80S BUT STILL REMAIN 4-8F ABOVE NORMAL. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... HIGH PRESSURE WEDGING DOWN THE EAST COAST WITH THETA-E BOUNDARY ACROSS THE ALLEGHANY HIGHLANDS TO SOUTHSIDE VIRGINIA. FLOW INTO THE REGION WILL BECOME SOUTHEASTERLY AND DEEPEN THROUGH THE PERIOD. UPPER LEVEL RIDGE WILL PROVIDE AN INVERSION ALOFT AND WITH MOIST LOW LEVEL FLOW...CLOUDY SKIES WILL STICK AROUND THROUGH MOST OF THE PERIOD ALONG AND EAST OF THE BLUE RIDGE. RAIN CHANCES LOOK BEST ALONG EASTERN SLOPES OF THE BLUE RIDGE FROM FLOYD COUNTY SOUTH INTO WATAUGA COUNTY. MODELS ARE SHOWING A SHORT WAVE OVER THIS AREA WEDNESDAY NIGHT AND THURSDAY...BUT THINK OROGRAPHICS WILL PLAY A BIGGER ROLE IN THE DEVELOPMENT OF SHOWERS. WILL CONTINUE TO KEEP HIGHER POPS IN RNK SOUTHERN REGION. NORTHERN PART OF THE CWA COULD SEE SOME LIGHT RAIN ON EASTERN SLOPES...BUT DRY AIR MAY BE TO STRONG. IF ANY SHOWERS DO DEVELOP OR MOVE TO THE NORTH...THEY MAY NOT MEASURE AND THEREFORE WILL KEEP POPS LOW...IF ANY. WITH MORE CLOUDS AND RAIN EXPECTED...DAYTIME TEMPERATURES WILL BE COOLER THAN WHAT WE HAVE BEEN EXPERIENCING. IF ANY DAYTIME TEMPERATURES WILL BE ABOVE NORMAL...IT MAY BE SOUTHEAST WEST VIRGINIA (BLF-LWB) WITH DOWNSLOPING FLOW AND A BETTER CHANCE TO SEE MORE SUN. OVERNIGHT LOWS MAY ALSO RUN ABOVE NORMAL THROUGH THE PERIOD WITH ABUNDANT CLOUD COVER. && .LONG TERM /FRIDAY THROUGH TUESDAY/... SOUTHERLY FLOW RETURNS TO THE REGION ON FRIDAY WITH PREFRONTAL STORMS DEVELOPING IN THE AFTERNOON (MOUNTAINS) AND LINGERING INTO THE EVENING HOURS (EAST). THERE SHOULD BE A BREAK IN THE CLOUDS SATURDAY MORNING TO SEND THE TEMPERATURES SOARING AHEAD OF A COLD FRONT MOVING THROUGH THE OHIO VALLEY. 850 TEMPERATURES PUSHING +20C AND IF ABUNDANT SUNSHINE IS AVAILABLE...MID TO UPPER 90S ARE POSSIBLE EAST OF THE BLUE RIDGE...ESPECIALLY IN THE PIEDMONT. THE FRONT WILL BRING SHOWERS TO THE MOUNTAINS LATE IN THE AFTERNOON AND THEN INTO THE PIEDMONT DURING THE EVENING. FRONTAL PRECIP MAY BE SLOW TO EXIT SOUTHSIDE VIRGINIA SUNDAY MORNING SO WILL KEEP LOW POPS IN A LITTLE LONGER. ONCE FRONT PASSES...COOLER DRIER AIR WILL MOVE INTO THE REGION. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... THUNDERSTORMS WILL DEVELOP BETWEEN 18-21Z ALONG THE COLD FRONT COMING OUT OF THE OHIO VALLEY AND ALONG THE LEE TROF EAST OF THE BLUE RIDGE. THROUGH 21Z THE BEST COVERAGE OF STORMS IS EXPECTED TO BE IN THE MOUNTAINS THEN AFTER 00Z THE FOCUS WILL SHIFT TO EAST OF THE BLUE RIDGE. THE CHANCE OF RAIN IN BLF AND LWB IS GREATER THAN 60 PERCENT SO HAVE LEFT TSRA IN THE BODY OF THE TAFS. THE CHANCE IS SLIGHTLY LOWER IN ROA/LYH/DAN SO HAVE USED BUFKIT AND PUT VCTS IN DURING THE MOST LIKELY TIME THERE WILL BE STORMS. CEILINGS ARE EXPECTED TO BE RELATIVELY HIGH THIS AFTERNOON. THE DRIER AIR BELOW THE CLOUDS COULD RESULT IN VERY STRONG WINDS WITH ANY OF THE BIGGER STORMS. PRECIPITABLE WATER VALUES ARE ALSO ABOVE NORMAL SO ANY OF THE STORMS MAY BRIEFLY PRODUCE IFR TO MVFR VISIBILITIES DUE TO VERY HEAVY RAIN. THE WEAK FRONT BE EAST OF THE FORECAST AREA BY LATE TONIGHT. AS HIGH PRESSURE BUILDS IN AND LOW LEVEL WINDS COME AROUND TO THE NORTHEAST THEN EAST CEILINGS WILL START TO LOWER...ESPECIALLY IN THE SOUTHERN COUNTY WARNING AREA. DONT THINK CEILINGS WILL LOWER TO MVFR UNTIL AFTER 18Z WEDNESDAY. THE REMAINS OF THE FRONT WILL STALL OVER NC WED AND PROVIDE A FOCUS FOR TSTM DEVELOPMENT. THESE STORMS MAY AFFECT THE AREA AIRPORTS LATE WED AFT INTO WED EVENING. BLF AND DAN HAVE THE BEST CHC TO SEE STORMS WED. THE FRONT LIFTS NORTHWARD THU AND CONTINUES TO PROVIDE A FOCUS FOR TSTM DEVELOPMENT BRINGING A CHC TO ALL OF THE AREA AIRPORTS. THE END OF THE WEEK INTO THE WEEKEND WILL FEATURE A RETURN TO HIGH PRESSURE...WITH MAINLY VFR CONDITIONS...EXCEPT FOR ISOLATED TO SCATTERED LATE DAY THUNDERSTORMS WITH THE HIGHEST CHCS IN THE MTNS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS SHORT TERM...RCS LONG TERM...RCS AVIATION...AMS
Hazardous weather outlook, Jun 10, 3:16 PM EDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 316 PM EDT TUE JUN 10 2008 VAZ007-009>011-018>020-WVZ042>045-111930- TAZEWELL-SMYTH-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS- MONROE-GREENBRIER- 316 PM EDT TUE JUN 10 2008 ...SEVERE THUNDERSTORM WATCH 502 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON. NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA BY THIS AFTERNOON. A FEW OF THEM MAY PRODUCE LARGE HAIL OR DAMAGING WINDS. LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ001>003-018-019-VAZ012>017-022>024-032>035-111930- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST- 316 PM EDT TUE JUN 10 2008 ...SEVERE THUNDERSTORM WATCH 502 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA BY THIS AFTERNOON. A FEW OF THEM MAY PRODUCE LARGE HAIL OR DAMAGING WINDS. LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ004>006-020-VAZ043>047-058-059-111930- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 316 PM EDT TUE JUN 10 2008 ...SEVERE THUNDERSTORM WATCH 502 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA BY LATE THIS AFTERNOON. A FEW OF THEM MAY PRODUCE LARGE HAIL OR DAMAGING WINDS. LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jun 10, 4:26 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 1 SE BOONE 36.20N 81.66W
06/10/2008 WATAUGA NC EMERGENCY MNGR
HWY 105 CLOSED DUE TO FALLEN SEVERAL TREES.
0311 PM TSTM WND DMG 1 N BOONE 36.22N 81.67W
06/10/2008 WATAUGA NC EMERGENCY MNGR
SEVERAL TREES DOWN ON SHULLS MILL ROAD.
&&
RSTONEFILocal storm report, Jun 10, 4:56 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
456 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG BEDFORD CITY 37.34N 79.52W
06/10/2008 CITY OF BEDFORD VA EMERGENCY MNGR
LARGE TREES DOWN.
0440 PM TSTM WND DMG BEDFORD CITY 37.34N 79.52W
06/10/2008 CITY OF BEDFORD VA LAW ENFORCEMENT
SEVERAL TREES DOWN. EST WIND GUSTS 60-70 MPH
0256 PM HAIL 5 S FLAT TOP 37.51N 81.12W
06/10/2008 E1.75 INCH MERCER WV PUBLIC
&&
RSTONEFILocal storm report, Jun 10, 5:32 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
532 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 6 NE IVANHOE 36.89N 80.87W
06/10/2008 E0.88 INCH WYTHE VA PUBLIC
&&
RSTONEFILocal storm report, Jun 10, 5:41 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
541 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 2 NE IVANHOE 36.85N 80.92W
06/10/2008 E0.88 INCH WYTHE VA PUBLIC
&&
RSTONEFILocal storm report, Jun 10, 6:14 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
614 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG BEDFORD CITY 37.34N 79.52W
06/10/2008 CITY OF BEDFORD VA PUBLIC
LARGE TREE LIMBS DOWN. DAMAGE TO STREET SIGNS. SHINGLES
BLOWN OFF SMALL BUILDINGS.
0433 PM HAIL 1 NW GALAX 36.68N 80.93W
06/10/2008 E1.00 INCH CITY OF GALAX VA PUBLIC
QUARTER SIZED HAIL FELL FROM 424 UNTIL 433 PM EDT.
&&
WERTLocal storm report, Jun 10, 6:33 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
633 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 1 NNE SYLVATUS 36.88N 80.76W
06/10/2008 E1.25 INCH WYTHE VA PUBLIC
&&
WERTThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:50 PM EDT | Severe Thunderstorm Warning | RNK | Mercer, Monroe, Summers | 42 min |
| Jun 10, 5:29 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier | 61 min |
| Jun 10, 5:47 PM EDT | Severe Thunderstorm Warning | RNK | Mercer, Monroe, Summers | 58 min |
| Jun 10, 6:10 PM EDT | Severe Thunderstorm Warning | RNK | Mercer | 80 min |
| Jun 10, 7:18 PM EDT | Flash Flood Warning | RNK | Monroe | 5 hr |
| Jun 9, 8:01 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick | 74 min |
| Jun 9, 9:54 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 66 min |
| Jun 10, 3:31 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Montgomery, Pulaski | 59 min |
| Jun 10, 4:05 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 55 min |
| Jun 10, 4:16 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Grayson, Pulaski, Wythe, City of Galax | 59 min |
| Jun 10, 4:42 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe | 48 min |
| Jun 10, 5:15 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Montgomery, Pulaski, Wythe, City of Radford | 58 min |
| Jun 10, 5:33 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig, City of Covington | 72 min |
| Jun 10, 6:30 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Montgomery, Roanoke, City of Salem | 60 min |
| Jun 10, 7:04 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig, Rockbridge, City of Covington | 59 min |
| Jun 10, 7:07 PM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 53 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2008Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.